Advertisement

Starlikeness, Convexity and Close-to-convexity of Harmonic Mappings

  • Sumit Nagpal
  • V. Ravichandran
Chapter
Part of the Trends in Mathematics book series (TM)

Abstract

In 1984, Clunie and Sheil-Small proved that a sense-preserving harmonic function whose analytic part is convex, is univalent and close-to-convex. In this chapter, certain cases are discussed under which the conclusion of this result can be strengthened and extended to fully starlike and fully convex harmonic mappings. In addition, we investigate the geometric properties of functions in the class \({\cal M}(\alpha)\) \((|\alpha|\leq 1)\) consisting of harmonic functions \(f=h+\overline{g}\) with \(g'(z)=\alpha zh'(z)\), Re \((1+{zh''(z)}/{h'(z)})>-{1}/{2}\) for \(|z|<1\). The coefficient estimates, growth results, area theorem and bounds for the radius of starlikeness, and convexity of the class \({\cal M}(\alpha)\) are determined. In particular, the bound for the radius of convexity is sharp for the class \({\cal M}(1)\).

Keywords

Harmonic Function Coefficient Estimate Convex Domain Extremal Function Growth Result 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Notes

Acknowledgements

The research work of the first author is supported by research fellowship from Council of Scientific and Industrial Research (CSIR), New Delhi. The authors are thankful to the referee for his useful comments.

References

  1. 1.
    Alexander, J. W.: Functions which map the interior of the unit circle upon simple regions. Ann. of Math. (2) 17(1), 12–22 (1915)CrossRefMATHMathSciNetGoogle Scholar
  2. 2.
    Bharanedhar, S. V., Ponnusamy, S.: Coefficient conditions for harmonic univalent mappings and hypergeometric mappings. Rocky Mountain J. Math. 44(3), 753–777 (2014)Google Scholar
  3. 3.
    Chuaqui, M., Duren, P., Osgood, B.: Curvature properties of planar harmonic mappings. Comput. Methods Funct. Theory. 4(1), 127–142 (2004)Google Scholar
  4. 4.
    Bshouty, D., Lyzzaik, A.: Close-to-convexity criteria for planar harmonic mappings.Complex Anal. Oper. Theory. 5(3), 767–774 (2011)CrossRefMATHMathSciNetGoogle Scholar
  5. 5.
    Clunie, J., Sheil-Small, T.: Harmonic univalent functions. Ann. Acad. Sci. Fenn. Ser. A I Math. 9, 3–25 (1984)CrossRefMATHMathSciNetGoogle Scholar
  6. 6.
    Dorff, M.: Convolutions of planar harmonic convex mappings. Complex Var. Theory Appl. 45 (3), 263–271 (2001)CrossRefMATHMathSciNetGoogle Scholar
  7. 7.
    Dorff, M., Nowak, M., Wołoszkiewicz, M.: Convolutions of harmonic convex mappings. Complex Var. Elliptic Equ. 57(5), 489–503 (2012)CrossRefMATHMathSciNetGoogle Scholar
  8. 8.
    Duren, P.: Harmonic Mappings in the Plane, Cambridge Tracts in Mathematics, 156. Cambridge Univ. Press, Cambridge (2004)CrossRefGoogle Scholar
  9. 9.
    Goodman, A. W.: Univalent Functions, vol. II. Mariner Publishing Co., New York (1983)MATHGoogle Scholar
  10. 10.
    Hayami, T.: Coefficient conditions for harmonic close-to-convex functions. Abstr. Appl. Anal. Art. ID 413965. pp. 12 (2012)CrossRefMathSciNetGoogle Scholar
  11. 11.
    Kaplan, W.: Close-to-convex schlicht functions. Mich. Math. J. 1, 169–185 (1952)CrossRefMATHGoogle Scholar
  12. 12.
    Mocanu, P. T.: Injectivity conditions in the complex plane. Complex Anal. Oper. Theory 5(3), 759–766 (2011)CrossRefMATHMathSciNetGoogle Scholar
  13. 13.
    Nagpal, S., Ravichandran, V.: Fully starlike and fully convex harmonic mappings of order α. Ann. Polon. Math. 108(1), 85–107 (2013)CrossRefMATHMathSciNetGoogle Scholar
  14. 14.
    Nagpal, S., Ravichandran, V.: Univalence and convexity in one direction of the convolution of harmonic mappings. Complex Var. Elliptic Equ. 59(9) 1328–1341 (2014)Google Scholar
  15. 15.
    Nagpal, S., Ravichandran, V.: A subclass of close-to-convex harmonic mappings. Complex Var. Elliptic Equ. 59(2), 204–216 (2014)CrossRefMATHMathSciNetGoogle Scholar
  16. 16.
    Owa, S.: The order of close-to-convexity for certain univalent functions. J. Math. Anal. Appl. 138, 393–396 (1989)CrossRefMATHMathSciNetGoogle Scholar
  17. 17.
    Ozaki, S.: On the theory of multivalent functions. II. Sci. Rep. Tokyo Bunrika Daigaku. Sect.A. 4, 45–87 (1941)Google Scholar

Copyright information

© Springer India 2014

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of DelhiDelhiIndia

Personalised recommendations